Re: Colonoscopy Keeps Resulting in HBP
People react quite differently to meds. For example, my BP bottoms out (more serious) on these meds and I cannot have them. You really need to talk with your doc about this. These drugs, particularly versed, are commonly used during surgical procedures. As a person who has these types of reactions and is highly allergic to most drugs, I would really stress that you talk with an internist about this problem. If his BP goes up and does not immediately come down with the cessation of these drugs, he probably should NOT be having them. There are other drugs that can be used but it would require going to have the procedure done in a setting where an anesthesiologist was present. Usually when the colonoscopies are done, the doctor performing the procedure is the one (or a nurse) administering the drugs and watching for reactions. However, in your husband's case, I would want to have an anesthesiologist watching out for this type of reaction. I can only tell you that from my experiences (other drugs do raise my bp) the docs will NOT do a scope on me unless I am in a facility where there is an anesthesiologist AND monitored by one.
Your husband really needs to have this investigated. Should he have surgery, he would be given a lot more of these drugs and the BP issue could very easily become a serious problem.